Osaka Journal of Mathematics

$\mathbb{Q}$-trivial generalized Bott manifolds

Seonjeong Park and Dong Youp Suh

Full-text: Open access


When the cohomology ring of a generalized Bott manifold with $\mathbb{Q}$-coefficient is isomorphic to that of a product of complex projective spaces $\mathbb{C}P^{n_{i}}$, the generalized Bott manifold is said to be $\mathbb{Q}$-trivial. We find a necessary and sufficient condition for a generalized Bott manifold to be $\mathbb{Q}$-trivial. In particular, every $\mathbb{Q}$-trivial generalized Bott manifold is diffeomorphic to a $\prod_{n_{i}>1}\mathbb{C}P^{n_{i}}$-bundle over a $\mathbb{Q}$-trivial Bott manifold.

Article information

Osaka J. Math., Volume 51, Number 4 (2014), 1081-1093.

First available in Project Euclid: 31 October 2014

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57S25: Groups acting on specific manifolds 57R19: Algebraic topology on manifolds 57R20: Characteristic classes and numbers 14M25: Toric varieties, Newton polyhedra [See also 52B20]


Park, Seonjeong; Suh, Dong Youp. $\mathbb{Q}$-trivial generalized Bott manifolds. Osaka J. Math. 51 (2014), no. 4, 1081--1093.

Export citation


  • A. Borel and F. Hirzebruch: Characteristic classes and homogeneous spaces, I, Amer. J. Math. 80 (1958), 458–538.
  • S. Choi and M. Masuda: Classification of $\mathbb{Q}$-trivial Bott manifolds, J. Symplectic Geom. 10 (2012), 447–461.
  • S. Choi, M. Masuda and D.Y. Suh: Quasitoric manifolds over a product of simplices, Osaka J. Math. 47 (2010), 109–129.
  • S. Choi, M. Masuda and D.Y. Suh: Topological classification of generalized Bott towers, Trans. Amer. Math. Soc. 362 (2010), 1097–1112.
  • F.P. Peterson: Some remarks on Chern classes, Ann. of Math. (2) 69 (1959), 414–420.